The information on this site is not intended or implied to be a substitute for professional medical advice, diagnosis or treatment. Content within the patient forum is user-generated and has not been reviewed by medical professionals. Other sections of the Melanoma Research Foundation website include information that has been reviewed by medical professionals as appropriate. All medical decisions should be made in consultation with your doctor or other qualified medical professional.

Length of immuntherapy side effects

Forums General Melanoma Community Length of immuntherapy side effects

  • Post
    mandyjill
    Participant

      I finished a clinical trial of opdivo and yervoy last August for stage 3b melanoma.  Not sure if I was getting just Opdivo or the combo.  But here I am 7 months out and still experiencing extreme fatique and muscle/joint pain.  Does anyone know if this is normal?  Can I expect these side effects to subside of will they be something I will always have to deal with?  I can't seem to find any definitive answers anywhere online.

    Viewing 2 reply threads
    • Replies
        Hukill
        Participant

          My last treatment was in August also, 5 yervoy and 52 opdivo and none of my side effects have gone away. The fatigue has been my worse side effect and it is still horrible. I keep telling myself it is better than the stage IV melanoma I had.

            mandyjill
            Participant

              Thank you for the reply.  That helps me not feel like the Lone Ranger. Just didn't know if there is something else going on or if it was still related to the immunotherapy drugs.

            lindanat
            Participant

              Unfortunately, the side effects do seem to linger.  I have joint pain and fatigue, although the fatigue has lessened some except at the end of the work week.  I use CBD/THC for joint pain (find a salve or cream).  I am Stage 4 and did yervoy/opdivo for four and then opdivo alone for one year.  NED now so willing to put up with the side effects – an easy trade off.  Best wishes!

              Rncab218
              Participant

                I had to stop nivo treatment after four treatments due to severe diarrhea, muscle and joint pain and itching. I was tapered on prednisone for three weeks.  Last treatment was December. I am still having side effects especially joint pain in my hands mostly and living in Motrin.  I am told the medication works in your body for six months.  I hope these side effects stop soon and are not permanent   I am sorry you all are having side effects too but felt a little better I am not the only one. Thank you

            Viewing 2 reply threads
            • You must be logged in to reply to this topic.
            About the MRF Patient Forum

            The MRF Patient Forum is the oldest and largest online community of people affected by melanoma. It is designed to provide peer support and information to caregivers, patients, family and friends. There is no better place to discuss different parts of your journey with this cancer and find the friends and support resources to make that journey more bearable.

            The information on the forum is open and accessible to everyone. To add a new topic or to post a reply, you must be a registered user. Please note that you will be able to post both topics and replies anonymously even though you are logged in. All posts must abide by MRF posting policies.